MAUDE Adverse Event Report: STRYKER SPINE-FRANCE RELIANCE C DOUBLE SIDED RASP 7MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE RELIANCE C DOUBLE SIDED RASP 7MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48365207
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/28/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an anterior cervical fusion a double sided rasp came apart while being from the patient 's neck.
 
Additional Manufacturer Narrative
Lot# 062182; visual inspection, device history review, complaint history review, risk assessment.The device was inspected and it was found that the handle was fractured.No relevant manufacturing issues were identified as all units met stryker specifications.Device was found to be more than 10 years old.The probable root cause of this event is determined to be normal wear and tear of instrument.
 
Event or Problem Description

Brand Name
RELIANCE C DOUBLE SIDED RASP 7MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6055243
Report Number0009617544-2016-00424
Device Sequence Number19022022
Product Code LXH
UDI-Device Identifier07613327269888
UDI-Public(01)07613327269888
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48365207
Device Lot Number062182
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/25/2016
Supplement Report FDA Received Date01/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR